Alert archive / Missouri / Tornado Warnings in 2008

Tornado Warning 114, NWS Springfield, MO

May 10, 2008Jasper County, Newton County, Missouri

NWS Springfield, MO issued this tornado warning at May 10, 2008, 5:35 PM CDT for Jasper County, Newton County, Missouri. It was in force for 40 min. 20 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2008, 5:35 PM CDT (22:35 UTC)
Expired
May 10, 2008, 6:15 PM CDT
In force
40 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

Counties Jasper County, MO, Newton County, MO

The radar

The Springfield radar (KSGF), 101 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 5:50 PM CDTHAIL 1.753 W Leawood, MOGOLFBALL HAIL AT MILE MARKER 1 ON I-44.
May 10, 5:53 PM CDTHAIL 1N Joplin, MO
May 10, 5:55 PM CDTHAIL 1.25Joplin, MO32ND STREET AT REEDS LINE ROAD
May 10, 5:55 PM CDTHAIL 2.75Joplin, MOBASEBALL SIZE HAIL 22ND STREET AND WINDFIELD.
May 10, 5:58 PM CDTHAIL 1.75Joplin, MO
May 10, 5:59 PM CDTTORNADO 46 N Seneca, MO*** 13 FATAL, 200 INJ *** AT 559 PM...A TORNADO CROSSED THE MISSOURI OKLAHOMA BORDER JUST NORTH OF IRIS ROAD IN NEWTON COUNTY. THIS TORNADO TRACKED EAST SOUTHEAST CAUSING EXTENSIVE DAMAGE NEAR THE INTERSECTION OF HIGHWAY 43 AND IRIS ROAD WHERE IT WAS BRIEFLY R
May 10, 5:59 PM CDTTORNADO1 W Redings Mill, MOTORNADO AT INTERSECTION OF BETHEL AND IRIS ROAD WEST OF REDINGSMILL.
May 10, 6:03 PM CDTTORNADO2 Nw Racine, MO*** 10 FATAL *** TORNADO DAMAGED OR DESTROYED NUMEROUS BUILDINGS. PRELIMINARY REPORTS INDICATE 10 FATALITIES...EIGHT NORTHWEST OF RACINE AND TWO NORTH OF RACINE. NWS STORM SURVEY WILL BE DONE TOMORROW.
May 10, 6:03 PM CDTTORNADO5 Nne Seneca, MOTORNADO HAS STRUCK NUMEROUS RESIDENCES BETWEEN SENECA AND NEOSHO. INJURIES HAVE BEEN REPORTED.
May 10, 6:05 PM CDTTORNADO3 Nnw Neosho, MOSIGNIFICANT DAMAGE ALONG HIGHAY 71. HIGHWAY CLOSED. INJRIES POSSIBLE. UNKNOWN NUMBER.
May 10, 6:05 PM CDTTORNADO4 Wnw Neosho, MO
May 10, 6:07 PM CDTTSTM WND GST 652 E Joplin, MOESTIMATED GUSTS BETWEEN 50 AND 65 MPH.
May 10, 6:14 PM CDTTORNADO2 N Neosho, MOSTRUCTURAL DAMAGE NORTH OF NEOSHO.
May 10, 6:15 PM CDTTSTM WND DMG2 Sw Granby, MOEXTENSIVE STRUCTURAL DAMAGE INCLUDING A 30 BY 40 FOOT BUILDING DESTROYED.
May 10, 6:16 PM CDTTORNADO1 S Sarcoxie, MOTORNADO ON THE GROUND AT HIGHWAY 37 AND UNICORN.
May 10, 6:20 PM CDTTSTM WND DMG4 E Carthage, MO*** 1 FATAL *** TREE LANDED ON TRAILER HOUSE APPROXIMATELY 4 MILES EAST OF CARTHAGE SOUTH OF HIGHWAY 96 NEAR COUNTY ROAD 80. DAMAGE PATH FROM COUNTY ROAD 80 TO COUNTY ROAD 130.
May 10, 6:20 PM CDTHAIL 1Granby, MOQUARTER SIZE HAIL AND 60 MPH WINDS IN GRANBY.
May 10, 6:20 PM CDTTORNADO 16 Ene Carthage, MO*** 1 FATAL, 10 INJ *** AN NWS SURVEY TEAM DETERMINED THAT A EF-1 TORNADO TOUCHED DOWN EAST-NORTHEAST OF CARTHAGE JUST NORTHWEST OF THE INTERSECTION OF IVY ROAD AND 90TH ROAD AND TRACKED EAST TO NEAR THE INTERSECTION OF IVY ROAD AND 60TH ROAD. PATH WAS WAS APP
May 10, 6:20 PM CDTTORNADO6 Ene Carthage, MO*** 1 FATAL *** AN NWS SURVEY TEAM DETERMINED THAT A EF-1 TORNADO TOUCHED DOWN EAST-NORTHEAST OF CARTHAGE JUST NORTHWEST OF THE INTERSECTION OF IVY ROAD AND 90TH ROAD AND TRACKED EAST TO NEAR THE INTERSECTION OF IVY ROAD AND 60TH ROAD. PATH WAS WAS APPROXIMATE
May 10, 6:20 PM CDTTORNADONewtonia, MOSIGNIFICANT DAMAGE IN NEWTONIA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this tornado warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 1:52 PM CSTTornado WatchSPC146 days
May 10, 11:29 AM CDTTornado WatchSPC9 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.6 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1161 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KSGF 102236
TORSGF
MOC097-145-102315-
/O.NEW.KSGF.TO.W.0114.080510T2235Z-080510T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
535 PM CDT SAT MAY 10 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN NEWTON COUNTY IN SOUTHWEST MISSOURI...
  SOUTHERN JASPER COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 615 PM CDT.

* AT 533 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A
  CONFIRMED TORNADO 6 MILES WEST OF BAXTER SPRINGS MOVING
  EAST AT 40 MPH.

* THE TORNADO WILL BE NEAR...
  IRON GATES BY 600 PM CDT.
  SAGINAW...LEAWOOD...SHOAL CREEK DRIVE AND SILVER CREEK BY 605 PM
  CDT.
  6 MILES SOUTH OF DUQUESNE AND 7 MILES SOUTH OF DUENWEG BY 610 PM
  CDT.
  DIAMOND AND 8 MILES NORTHWEST OF GRANBY BY 615 PM CDT.

THE TOWNS OF CLIFF VILLAGE...REDINGS MILL...DENNIS ACRES AND SHOAL
CREEK ESTATES ARE ALSO IN THE PATH OF THIS TORNADIC STORM. THIS ALSO
INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 1 AND 31.

IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO BASEBALL SIZE...AND DESTRUCTIVE STRAIGHT LINE
WINDS IN EXCESS OF 70 MPH.

THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING THAT
WAS IN EFFECT FOR THE SAME AREA. GO TO A BASEMENT OR SMALL INTERIOR
ROOM ON THE LOWEST FLOOR.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3693 9462 3699 9463 3699 9462 3718 9462
      3724 9406 3688 9407 3687 9464 3693 9463
TIME...MOT...LOC 2235Z 273DEG 35KT 3700 9486

$$

ANGLE
2 follow-up statements
000 
WWUS53 KSGF 102254 RRA
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
553 PM CDT SAT MAY 10 2008

MOC097-145-102315-
/O.CON.KSGF.TO.W.0114.000000T0000Z-080510T2315Z/
JASPER MO-NEWTON MO-
553 PM CDT SAT MAY 10 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR NORTHERN
NEWTON AND SOUTHERN JASPER COUNTIES...

AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO 8 MILES SOUTHWEST OF IRON GATES...OR NEAR BAXTER
SPRINGS...MOVING EAST AT 40 MPH.

THIS TORNADO WILL BE NEAR...
  SHOAL CREEK DRIVE AND IRON GATES BY 600 PM CDT.
  SAGINAW...LEAWOOD...SHOAL CREEK DRIVE AND SILVER CREEK BY 605 PM
  CDT.
  7 MILES SOUTH OF DUENWEG BY 610 PM CDT.
  DIAMOND AND 8 MILES NORTHWEST OF GRANBY BY 615 PM CDT.

THE TOWNS OF RACINE...CLIFF VILLAGE...REDINGS MILL...DENNIS ACRES AND
SHOAL CREEK ESTATES ARE IN THE PATH OF THIS TORNADO. THIS ALSO
INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 1 AND 31.

IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO BASEBALL SIZE...AND DESTRUCTIVE STRAIGHT LINE
WINDS IN EXCESS OF 70 MPH.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

AT 651 PM CDT...GOLF BALL SIZE HAIL WAS REPORTED AT MILE MARKER 1
NEAR JOPLIN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3693 9462 3699 9463 3699 9462 3718 9462
      3724 9406 3688 9407 3687 9464 3693 9463
TIME...MOT...LOC 2253Z 273DEG 35KT 3699 9464

$$

ANGLE
000 
WWUS53 KSGF 102301
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
559 PM CDT SAT MAY 10 2008

MOC097-145-102315-
/O.CON.KSGF.TO.W.0114.000000T0000Z-080510T2315Z/
JASPER MO-NEWTON MO-
559 PM CDT SAT MAY 10 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR NORTHERN
NEWTON AND SOUTHERN JASPER COUNTIES...

AT 559 PM CDT...TRAINED WEATHER SPOTTERS CONTINUED TO TRACK A TORNADO
NEAR 1 MILE WEST OF REDINGS MILL MOVING EAST AT 50 MPH.

THIS TORNADO WILL BE NEAR...
  DIAMOND BY 605 PM CDT.
  GRANBY BY 610 PM CDT.

THE TOWN OF RITCHEY IS IN THE PATH OF THIS TORNADO. THIS ALSO
INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 1 AND 31.

IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO BASEBALL SIZE...AND DESTRUCTIVE STRAIGHT LINE
WINDS IN EXCESS OF 70 MPH.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

AT 559 PM CDT...AN EMERGENCY MANAGER REPORTED A TORNADO AT THE
INTERSECTION OF BETHEL AND IRIS ROAD WEST OF REDINGS MILL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3693 9462 3699 9463 3699 9462 3718 9462
      3724 9406 3688 9407 3687 9464 3693 9463
TIME...MOT...LOC 2259Z 276DEG 43KT 3693 9449

$$

ANGLE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at May 10, 3:48 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, May 10, 3:48 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
348 PM CDT SAT MAY 10 2008

.DISCUSSION...

FIRST ROUND OF CONVECTION WAS EXITING OUR EASTERN COUNTIES WITH
ADDITIONAL STORMS STRUGGLING TO DEVELOP NORTHWEST OF SPRINGFIELD.
THESE STORMS MAY PERK UP A LITTLE BUT WITH TEMPS IN THE 50S-LOWER
60S...MOST OF THE INSTABILITY WITH THESE STORMS WILL REMAIN ROOTED
ABOVE THE BOUNDARY LAYER. OVER OUR WESTERN TIER OF
COUNTIES...RAPID DESTABILIZATION IS UNDERWAY WITH TEMPERATURES IN
THE MID 70S AND DEWPOINTS IN THE MID 60S. STORMS THAT ARE
DEVELOPING OVER SOUTH CENTRAL KANSAS AT THIS TIME SHOULD INTENSIFY
AS THEY INTERACT WITH THIS AIRMASS. THUS WILL CONTINUE TO RIDE THE
TORNADO WATCH THROUGH 7 PM.

THE FRONT AND UPPER TROUGH ARE STILL ON TAP TO MOVE EAST RAPIDLY
OUT OF THE OZARKS TONIGHT. THE GFS SHOWS THE SURFACE LOW DEEPENING
FROM 998MB TO 988 MB FROM 00Z TO 06Z AS IT TRACKS ROUGHLY ALONG
I-70 FROM KC TO ST. LOUIS. PREVIOUS FORECAST HAD A GOOD HANDLE ON
WIND TREND TONIGHT AND SUNDAY AND WILL CONTINUE TO KEEP WIND
SPEEDS UP AROUND 20-30 MPH WITH HIGHER GUSTS FROM THE NORTHWEST THROUGH
SUNDAY AFTERNOON. WILL PLAN ON ISSUING A WIND ADVISORY FOR LATE
TONIGHT AND SUNDAY.

AFTER A FAIRLY TRANQUIL MONDAY...WE WILL SEE ANOTHER STORM SYSTEM
RAMP UP OVER THE CENTRAL HIGH PLAINS WITH STRONG MOISTURE RETURN
AND NEAR 60 DEGREE DEWPOINTS OVERSPREADING THE AREA BY TUESDAY
AFTERNOON. EXPECT ANOTHER ROUND OF STORMS AHEAD OF THE FRONT AS IT
MOVES ACROSS THE AREA TUESDAY AFTERNOON/EVENING. INSTABILITY LOOKS
PRETTY DECENT WITH MEAN LAYER CAPES APPROACHING 1500 J/KG HOWEVER
IT APPEARS THAT BETTER UPPER LEVEL DYNAMICS WILL BE NORTH OF OUR
AREA. WILL NEED TO MONITOR SHEAR TRENDS AND ADJUST HWO WORDING
ACCORDINGLY IF NEEDED.

WILL LINGER SOME LOW PRECIP CHANCES INTO WEDNESDAY AND THURSDAY AS
ECMWF AND GFS LAG UPPER TROUGH OVER THE AREA. MOISTURE LOOKS A
LITTLE ON THE LOW SIDE AND CONFIDENCE IN PRECIP AFTER FRONTAL
PASSAGE TUESDAY NIGHT REMAINS LOW ALSO. AM MODERATELY CONFIDENT IN
THE BELOW NORMAL TEMPERATURES THROUGH LATE NEXT WEEK.

TERRY

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY FROM 1 AM TO 7 PM CDT SUNDAY FOR MOZ055>058-
     066>071-077>083-088>096-098-101>104.

KS...WIND ADVISORY FROM 1 AM TO 7 PM CDT SUNDAY FOR KSZ073-097-101.

&&
Hazardous weather outlook, May 10, 1:30 PM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED SPOTTER ACTIVATION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
130 PM CDT SAT MAY 10 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
130 PM CDT SAT MAY 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...HAIL AND
  ISOLATED TORNADOES.

  AREAS AFFECTED AND TIMING:

  HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH WILL BE
  POSSIBLE ACROSS ALONG AND WEST OF A LINE FROM ROLLA TO WEST
  PLAINS THROUGH EARLY AFTERNOON.

  FROM 3 PM TO 7 PM...HAIL TO THE SIZE OF GOLF BALLS AND WIND GUSTS
  TO 80 MPH ALONG WITH ISOLATED TORNADOES WILL BE POSSIBLE OVER
  ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS. THE GREATEST
  THREAT WILL ALONG AND SOUTH OF INTERSTATE 44.

  DISCUSSION:

  A STRONG UPPER LEVEL STORM SYSTEM AND DEVELOPING COLD FRONT OVER
  THE CENTRAL AND SOUTHERN PLAINS WILL MOVE EAST INTO THE OZARKS
  FROM LATE AFTERNOON INTO EARLY EVENING. AS AN INCREASINGLY MOIST
  AND UNSTABLE AIRMASS OVER THE MISSOURI OZARKS AND SOUTHEAST
  KANSAS INTERACTS WITH STRONG VERTICAL WIND SHEAR ASSOCIATED WITH
  THE STORM SYSTEM...STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP
  OVER EASTERN KANSAS AND WESTERN MISSOURI AND MOVE RAPIDLY
  NORTHEAST ACROSS THE OZARKS.

 .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  WIND GUSTS IN EXCESS OF 30 MPH ARE EXPECTED LATE TONIGHT THROUGH
  SUNDAY AS A STRONG AREA OF LOW PRESSURE DEEPENS OVER THE OHIO
  RIVER VALLEY REGION.

  THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY AS ANOTHER
  STORM SYSTEM AFFECTS THE AREA. AT THIS TIME SEVERE WEATHER IS
  NOT EXPECTED WITH THIS ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL BE POSSIBLE OVER ALL OF THE MISSOURI
  OZARKS AND SOUTHEAST KANSAS THROUGH 9 PM.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

TERRY

In the hours before

Local storm report, May 10, 5:26 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
526 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     TORNADO          5 W MELROSE             37.03N 95.05W
05/10/2008                   CHEROKEE           KS   EMERGENCY MNGR

            TORNADO CROSSING LABETTE CHEROKEE COUNTY BORDER EAST OF
            CHETOPA.

&&

MTERRY
Local storm report, May 10, 5:29 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
529 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     HAIL             ARMA                    37.54N 94.70W
05/10/2008  E0.75 INCH       CRAWFORD           KS   EMERGENCY MNGR

&&

MTERRY
Local storm report, May 10, 5:31 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
531 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     HAIL             MULBERRY                37.56N 94.62W
05/10/2008  E0.88 INCH       CRAWFORD           KS   EMERGENCY MNGR

&&

MTERRY
Local storm report, May 10, 5:33 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
533 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     TORNADO          6 W BAXTER SPRINGS      37.02N 94.84W
05/10/2008                   CHEROKEE           KS   EMERGENCY MNGR

&&

MTERRY
Local storm report, May 10, 5:34 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
534 PM CDT SAT MAY 10 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0533 PM     TORNADO          6 W BAXTER SPRINGS      37.02N  94.84W
05/10/2008                   CHEROKEE           KS   TRAINED SPOTTER

&&

DSA
Local storm report, May 10, 5:35 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
535 PM CDT SAT MAY 10 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0517 PM     TORNADO          2 NW HALLOWELL          37.20N  95.02W
05/10/2008                   CHEROKEE           KS   TRAINED SPOTTER

            BRIEF TOUCHDOWN. LARGE FUNNEL CLOUD STILL PRESENT.

&&

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 11:42 AM CDTSevere Thunderstorm WarningSGFLawrence34 min
May 10, 12:53 PM CDTSevere Thunderstorm WarningSGFCedar55 min
May 10, 1:14 PM CDTSevere Thunderstorm WarningSGFVernon25 min
May 10, 1:19 PM CDTSevere Thunderstorm WarningSGFPolk56 min
May 10, 1:25 PM CDTSevere Thunderstorm WarningSGFDouglas29 min
May 10, 1:45 PM CDTSevere Thunderstorm WarningSGFDallas51 min
May 10, 2:17 PM CDTSevere Thunderstorm WarningSGFHowell, Oregon24 min
May 10, 2:46 PM CDTSevere Thunderstorm WarningSGFHickory29 min
May 10, 4:00 PM CDTWind AdvisorySGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more19 hr
May 10, 5:28 PM CDTSevere Thunderstorm WarningSGFBarton, Jasper, Newton, Vernon62 min
May 10, 5:41 PM CDTSevere Thunderstorm WarningSGFOregon, Shannon13 min
May 10, 5:57 PM CDTTornado WarningSGFBarton, Cedar, Dade35 min
May 10, 6:07 PM CDTTornado WarningSGFMcDonald, Newton53 min
May 10, 6:16 PM CDTTornado WarningSGFJasper, Lawrence34 min
May 10, 6:21 PM CDTTornado WarningSGFBarry54 min
May 10, 6:23 PM CDTAreal Flood AdvisorySGFBarry, Barton, Cedar, Dade, Greene, Jasper and 4 more4 hr
May 10, 6:28 PM CDTSevere Thunderstorm WarningSGFBarry, Cedar, Christian, Dade, Greene, Lawrence and 2 more54 min
May 10, 6:40 PM CDTTornado WarningSGFMcDonald, Newton17 min
May 10, 6:43 PM CDTTornado WarningSGFStone57 min

Nearby

Tornado Warnings in Missouri, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.